|do possible side effects include inflamed lymph nodes
Sep 25, 2010
| Response from Dr. Young
Hello and thanks for your post.
Swollen lymph nodes are generally note a side effect of HIV medications, per se. Occasionally, we'll see a flair (or first presentation) of a previously unrecognized illness after starting HIV medications-- a syndrome called immune reconstitution. This is thought to occur among persons whose immune systems are so impaired that smoldering infections are not acted on; only become so after the immune system begins to recover on HIV treatments. Such reactions, while not uncommon, occur in persons whose initial CD4 count is typically very low (usually below 100).
The thing about your case is that is that it would be very unusual to observe the reaction within 12 hours of the first dose. Should your symptoms persist, or worsen, be sure to let your healthcare provider know.
I hope this helps and wish you well. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.